Thunderstorm Wind, Camden
- When
- May 28, 3:15 PM EST
- Where
- Camden County, Cherry Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.917, -75.017
A severe thunderstorm knocked down a couple of trees in Cherry Hill Township and several tree limbs in Voorhees Township. One downed tree fell onto a house on Covered Bridge Road in Cherry Hill Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down a couple of trees in Cherry Hill Township and several tree limbs in Voorhees Township. One downed tree fell onto a house on Covered Bridge Road in Cherry Hill Township. A SKYWARN Spotter recorded a wind gust to 57 mph in Voorhees Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 28, 2:20 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 PM EDT SAT MAY 28 2005 HAVE A GOOD MEMORIAL DAY WEEKEND .OVERVIEW.... CONVECTION BEING HANDLED BY SPSS ATTM. .SHORT TERM (TONIGHT THROUGH TUESDAY)... WX REMAINS DOMINATED BUT BROAD CYCLONIC FLOW ACROSS THE NORTHERN PLAINS TO THE MID ATLANTIC AND NORTH TO NEW ENGLAND. WEAK SFC BOUNDARY PRETTY MUCH EAST OF THE APPALACHIANS WHERE MODERATE INSTABILITY WITH SFC TEMPS AROUND 80 AND DEW POINTS STILL LOW BY COMPARISON FOR STRONG THUNDERSTORMS BUT THE DYNAMICS ALOFT ARE STRONG AND ACTIVE TO INITIATE LIFT AND STRONG UVV OVER SOUTHEAST PA AND NJ/DE. LINE OF CONVECTIVE HAS BEEN MOVING TO THE EAST AND WEAKENING BUT STILL CAPABLE OF PRODUCING STRONG WINDS. 300 MB JET SLICING EAST FROM SRN ILLINOIS AND OFF THE DE COAST. BEST LO LVL MOIST CONV IN THE AREA EAST OF WHERE THE CONVECTION IS OCCURRING. TSTMS/SHWS MAY BE MOVING THROUGH A LITTLE AHEAD OF SCHED. SOME ZONES TSTMS ONLY IN THE EVENING HOURS. SFC BOUNDARY MOVES OFFSHORE AFTER 00Z WITH FAIRLY STRONG NVA. WE GET TO GO THROUGH THIS SAME SCENARIO ON SUN AS ANOTHER SFC BOUNDARY DEVELOPS E OF HILLS AND AS PVA POKES INTO ERN SECTIONS OF CFA. RIGHT NOW PLAYING THE PCPN TO BE NRN HALF OF CFA. WELL HAVE A RAIN-FREE PERIOD SOME TIME MON AND THEN AS HIGH PRES MOVES OFF THE COAST A RATHER IMPRESSIVE UPPER LEVEL LOW DIGS SE FROM THE SRN LAKES. 32 VORT UNITS QUITE STRONG ON FOR NEARLY JUNE. HAVE PUT TSTMS WITH HEAVY RAIN POTENTIAL BUT IF NAM/GFS ARE CORRECT THIS COULD BE A GOOD WIND EVENT. STRONG HEIGHT FALL/RISE COUPLET AT 50H. WELL HAVE TO KEEP AN EYE ON THAT SYSTEM. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... THE PASSAGE OF THE 50H LOW TUESDAY NIGHT SIGNALS A CHANGE IN THE UPPER AIR PATTERN AS RIDGE BUILDS OVER THE GREAT LAKES MID WEEK INTO EARLY NEXT WEEKEND. SOME SHOWERS ON THE BACK SIDE OF THE FRONT LATE WED/WED NIGHT AND THEN PCPN FREE NEXT COUPLE OF DAYS. && .AVIATION... WE WILL HAVE VFR CONDITIONS FORECAST BUT WITH TEMPO MVFR CONDITIONS IN SHRA/TSRA AS ACTIVITY MOVES IN AND THROUGH FROM THE WEST THROUGH THE 22Z-24Z TIME FRAME. AS THE FRONT MOVES EAST AND OFFSHORE, CONDITIONS SHOULD RAPIDLY IMPROVE EARLY THIS EVENING AS MOISTURE AND ENERGY RUN AWAY. WITH LIMITED MOISTURE, WE DECLINED TO ADD IN ANY VISIBILITY RESTRICTIONS DURING THE OVERNIGHT PERIOD, WITH ONLY SCATTERED CLOUDS OVERNIGHT AND SUNDAY. && .MARINE... WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR STRONG SHOWERS AND ANY THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING, AND THESE WILL BE HANDLED BY MARINE WEATHER STATEMENTS, OR SPECIAL MARINE WARNINGS IF NEEDED. OTHERWISE, QUIET CONDITIONS WILL EXIST ON THE COASTAL WATERS TONIGHT THROUGH THE SHORT TERM PERIOD (MONDAY). THE PREVIOUS WAVEWATCH BUILT SEAS TO SMALL CRAFT LEVELS THURSDAY, BUT THE 12Z RUN NOW KEEPS WAVES BELOW 5 FEET, AND HINTS AT STRONGER WINDS AND SEAS BY SUNDAY. && OVERVIEW-SHORT-LONG TERM/EBERWINE AVIATION/MARINE.../
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1120 AM EDT SAT MAY 28 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-291100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 1120 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA, DELAWARE, AND THE MARYLAND EASTERN SHORE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. GUSTY WINDS, BELOW SEVERE LIMITS, ARE POSSIBLE ELSEWHERE THIS AFTERNOON AND EARLY EVENING IN STRONGER SHOWERS OR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF A SEVERE THUNDERSTORM WATCH IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1101 AM EDT SAT MAY 28 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-281800- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 1101 AM EDT SAT MAY 28 2005 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS INTO THIS EVENING ACROSS THE SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA, DELAWARE, AND NORTHEASTERN MARYLAND... ...GUSTY WINDS IN PRECIPITATION ARE POSSIBLE THROUGHOUT THE AREA INTO THIS EVENING... A COLD FRONT STALLED ACROSS THE REGION LAST NIGHT. A SECOND COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA LATER THIS AFTERNOON AND INTO THIS EVENING. THIS LOW LEVEL FRONT WILL BE ACCOMPANIED BY A VIGOROUS DISTURBANCE IN THE UPPER ATMOSPHERE MOVING FROM THE OHIO VALLEY. THE COMBINATION OF THE TWO SHOULD GIVE US THE MOST WIDESPREAD PRECIPITATION OF THE HOLIDAY WEEKEND THIS AFTERNOON AND INTO EARLY EVENING. WHILE IT WILL BE VERY COLD ALOFT AND A JET STREAM WILL BE PRESENT, WHICH FAVOR STRONG THUNDERSTORMS, MOISTURE AGAIN WILL BE A LIMITING FACTOR. ACROSS MOST OF OUR REGION, DUE TO THE LIMITED MOISTURE, WIND GUSTS ARE EXPECTED TO AVERAGE BETWEEN 30 AND 40 MILES AN HOUR DURING STRONGER SHOWERS OR THUNDERSTORMS. ACROSS THE SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA, DELAWARE, AND NORTHEASTERN MARYLAND, THERE MIGHT BE SUFFICIENT MOISTURE FOR A FEW THUNDERSTORMS TO BECOME EVEN STRONGER AND POSSIBLY SEVERE. THUS, THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THESE AREAS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND INTO EARLY EVENING. THOSE WITH OUTDOOR PLANS LATER TODAY ARE ADVISED TO KEEP ALERT FOR THREATENING WEATHER AND HAVE A PLACE OF SHELTER READY IN THE EVENT IT OCCURS. PLEASE SECURE ANY OUTDOOR ITEMS THAT COULD BE EASILY BLOWN ABOUT BY GUSTY WINDS. MARINERS ARE ESPECIALLY ADVISED TO LEAVE ENOUGH TIME TO REACH SHELTER BEFORE THE SHOWERS OR THUNDERSTORMS ARRIVE. WIND GUSTS MIGHT EVEN OCCUR WITH JUST SHOWERS...SO PLEASE DO NOT WAIT UNTIL DISTANT LIGHTNING IS SEEN OR THUNDER IS HEARD TO HEAD FOR SHORE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES. FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE INTERNET AT HTTP://WEATHER.GOV/ER/PHI (ALL LOWERCASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 231 PM EDT SAT MAY 28 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-290000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 231 PM EDT SAT MAY 28 2005 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS THROUGH THE EARLY EVENING... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION INTO THE EARLY EVENING. THIS DISTURBANCE WILL MOVE INTO A WARM AIRMASS, ALTHOUGH THE MOISTURE AT THE SURFACE IS NOT REAL HIGH. HOWEVER, WITH A LARGE DIFFERENCE BETWEEN THE TEMPERATURE AND DEW POINT TEMPERATURE AT THE SURFACE, SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF GUSTY WINDS. WIND GUSTS TO 40 MPH HAVE ALREADY BEEN OBSERVED ACROSS CENTRAL MARYLAND THIS AFTERNOON. ACROSS THE SOUTHERN HALF OF NEW JERSEY, SOUTHEASTERN PENNSYLVANIA AND THE DELMARVA, THERE MIGHT BE A LITTLE MORE MOISTURE FOR A COUPLE OF THUNDERSTORMS TO POSSIBLY TURN SEVERE. THUS, THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA CONTINUES THESE AREAS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS, INTO THE EARLY EVENING HOURS. THOSE WITH OUTDOOR PLANS THIS AFTERNOON AND EVENING ARE ADVISED TO KEEP ALERT FOR THREATENING WEATHER, AND SEEK SHELTER INDOORS IN THE EVENT GUSTY SHOWERS AND THUNDERSTORMS MOVE IN. SECURE ANY OUTDOOR ITEMS THAT COULD BE EASILY BLOWN AROUND BY GUSTY WINDS. MARINERS ARE ESPECIALLY ADVISED TO LEAVE ENOUGH TIME TO REACH SAFE SHELTER BEFORE THE SHOWERS AND THUNDERSTORMS ARRIVE. GUSTY WINDS MIGHT EVEN OCCUR WITH JUST SHOWERS, SO PLEASE DO NOT WAIT UNTIL DISTANT LIGHTNING IS SEEN, OR THUNDER IS HEARD TO HEAD FOR A SAFE PLACE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON ANY THREATENING WEATHER. GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 321 PM EDT SAT MAY 28 2005 DEZ001-NJZ016-PAZ067-070-282030- CHESTER PA-DELAWARE PA-NEW CASTLE DE-SALEM NJ- INCLUDING THE CITIES OF...NEWARK AND WILMINGTON 321 PM EDT SAT MAY 28 2005 ...STRONG GUSTY WINDS WITH SHOWERS AND THUNDERSTORMS MOVING THROUGH THE REGION THIS AFTERNOON... AT 3:15 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO TRACK A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS. WIND GUSTS OF 40 TO 50 MPH COULD ACCOMPANY THIS ACTIVITY IN SOME AREAS AS IT MOVES THROUGH. THIS WIND, ALTHOUGH NOT CLASSIFIED AS SEVERE, CAN STILL BRING DOWN SOME TREES. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST AT 30 MPH. SEEK SHELTER INDOORS AND WAIT UNTIL THE THREATENING WEATHER MOVES AWAY FROM YOUR AREA BEFORE HEADING BACK OUTDOORS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES AND POSSIBLE WARNINGS. GORSE
The Philadelphia radar (KDIX), 52 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449502.